Badges (1)

About

Member has chosen to not make this information public.

Groups (1)

Posts (26)

Mon, Oct 14 1:51am · PMR Anyone? in Autoimmune Diseases

Hi all, well Im back again to ask some advice. I had reduced my dosage down to 1mg and was feeling okay, then I had what I thought was a relapse but after upping my meds it mad no difference and the pain was different, I think you said John that you thought it may be something else and yes it was. I had a trapped nerve and had to wait for it to heal. Thats when I decided to drop the 1mg to see how I would go, I have been off the prednisone for nearly a week now and my whole body aches like having the flu, I am also very stiff if I sit too long and getting going is a bit of a task, I am really tired most of the time with very little energy. Is this my PMR or withdrawals from the meds. I could really do with some guidance.

Mon, Sep 2 1:54pm · Polymyalgia rheumatica in Autoimmune Diseases

Hi kd @kdmorris, thank you for your reply and information. John suggested that it may be a pinched nerve but I have no symptoms of that, no pins and needles or numbness, it's just intense pain in the muscle and my arm is so sore to press the muscle and bone. If it is nerve problem they say with rest it will settle down, so will see how this goes, I just don't want to be taking pain relief all the time as it affects my stomach. I am so happy for you that you are off prednisone, I will try and stay on the 2mg and hope this settles but if no luck in the next week will have to increase to 5mg maybe. Thank you once again for your wishes and prayers.

Sun, Sep 1 5:09am · Polymyalgia rheumatica in Autoimmune Diseases

Hello everyone, well after feeling good about getting down to 1mg I too have had a relapse, after being on 1mg for around 2 months and slight pain in my shoulders it has now turned and I have unbearable pain in my neck shoulder and arm. The pain is constant but I have burst of pain so bad I can hardly stand it. Is this normal, as previously I had the pain all the time and once I started on Prednisone it lessened to a slight ache. I have increased to 2mg but has not made any difference and the pain is wearing me down…don't really want to push the prednisone to a higher dose, can anyone recommend some other alternative. Pain relief is not making any difference.

Tue, Aug 6 10:35pm · Polymyalgia rheumatica in Autoimmune Diseases

Hello again @jules11 I have to be very pro-active with this myself, my Doctor has only taken 3 blood tests since I first had this, 1 to diagnose which showed a CPR of 49, one 1 month later which was 5 and then pretty much have been told to reduce every month or less if I felt okay, so only having visits maybe every 3 months for repeat script. I am going on holiday Saturday and will be seeing Doctor on my return, I will ask then for a blood test to see what my levels are. My personal feeling is that if I still have symptoms this condition is still hanging in there somewhere and just waiting to rear its ugly head, that's why I am concerned about dropping that last 1mg. Doctor told me when I asked if I should cut down to half or every alternate day – just stop. I really don't find it that helpful and get more from this group. My partner has just told me that there is another drug not sure if anyone has tried this but evidently good results. Etanercept is the name of the drug or I think it is called Enbrel here in New Zealand. Would be interested if anyone has tried this.

Tue, Aug 6 2:56pm · Polymyalgia rheumatica in Autoimmune Diseases

Hi @jules11 I live in Wellington New Zealand and have joined this wonderful group to try to understand this condition, I have found it very helpful and it has given me emotional assurance as I got very depressed with this. I was diagnosed back in July last year and are now on 1mg. I was instructed by my Doctor to reduce 1mg per month once I got to 10mg. I did okay, like you just had a bit of stiffness in my shoulders and hips, when I got around 4mg I had to listen to my body as the stiffness was still there and I waited until I felt almost pain free before I reduced, it was normally around 6 weeks rather than 4. I am reluctant to go off the 1mg as I had a bit of a flare up when my doctor changed my blood pressure pills, Im slowly feeling better but still have days where the stiffness and pain in my shoulders is quite bad. I feel that as long as you have symptoms you have to listen to how your body is and respond when your feeling okay. I know we all want to get off this drug and go back to normal but feel is it worth the risk of a flare up and then have to go back on a higher dose. I think patience is the name of the game, good luck.

Sun, Jun 16 4:31pm · Polymyalgia rheumatica in Autoimmune Diseases

Thanks for your reply, however the side effects were there even when I had a larger dose, so just think it is taking its time to get out of my system. The PMR is manageable even on the 1mg so do not want to increase my dosage if I am coping okay, none of the symptoms I have are to do with the PMR only the side effects of the prednisone. 🙂

Sun, Jun 16 1:19pm · Polymyalgia rheumatica in Autoimmune Diseases

Hi @ noosat1 – I have quite bad palpatations, stomach upsets, sleeping is not good with really bad leg cramps, mood swings and feeling really depressed with crying for no reason, blood pressure has gone up, swelling of my legs, have put quite a bit of weight on and just generally feel unwell. What scares me is that I am now down to just 1mg and have not felt better from the side effects. Im trying to keep positive and say to myself that once off this it will take time to get back to normal…what ever that is.

Sat, Jun 15 5:09pm · Polymyalgia rheumatica in Autoimmune Diseases

Hi @ sallygoose – I started on 20mg just about a year ago and are now down to 1mg, I still have side affects and have felt quite unwell, not from the PMR but the side affects. I still have a little stiffness in my shoulders and legs but not that bad that I have to take pain relief just uncomfortable and like you it usually goes away within a few weeks if I have no stress. But as most people say, we are all different and not everyone has the same side effects or even gets them. Good luck with reducing and its a decision that you have to make about staying on the prednisone but make sure you are well informed about the affects it has on your body that you do not show up as a side effect. My Doctor was not great in informing me but I did alot of research on the internet and also joined this group which has helped me to understand what parts of your body can be affected with this drug.